3 doctors weighed in:
Why would I have jaw stiffnes and pain weeks after I had a novocain (procaine) shot during at my dentist?
3 doctors weighed in

Dr. Steve Tassone
Dentistry
In brief: Possible Hematoma
Soreness could be due to a hematoma, a common side affect of local anasthetic administration.
It is like a bruise and usually gets better with time. If not better within several weeks, go back or get 2nd opinion.

In brief: Possible Hematoma
Soreness could be due to a hematoma, a common side affect of local anasthetic administration.
It is like a bruise and usually gets better with time. If not better within several weeks, go back or get 2nd opinion.
Dr. Steve Tassone
Dr. Steve Tassone
Thank
In brief: Shot location?
Could be where the shot was, if it made the muscle sore, or if you had your mouth open too long and made it sore.

In brief: Shot location?
Could be where the shot was, if it made the muscle sore, or if you had your mouth open too long and made it sore.
Dr. Michael Teitelbaum
Dr. Michael Teitelbaum
Thank
Dr. Jonathan Engel
Dentistry
In brief: Many reasons
Depending on the injection that was used, the needle may have passed through multiple muscles and you might be having a muscle spasm.
You might have kep your mouth open for a long period of time and the muscles might be angry from that. You might have an issue with the filling and not be aware of it. I would call your dentist and have them see you as soon as you can get it in.

In brief: Many reasons
Depending on the injection that was used, the needle may have passed through multiple muscles and you might be having a muscle spasm.
You might have kep your mouth open for a long period of time and the muscles might be angry from that. You might have an issue with the filling and not be aware of it. I would call your dentist and have them see you as soon as you can get it in.
Dr. Jonathan Engel
Dr. Jonathan Engel
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified,
20 years in practice
162K people helped
Continue
107,000 doctors available
Read more answers from doctors